Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 23, 2025, 5:53 PM EDT for Lowndes County, Georgia. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2025, 5:53 PM EDT (21:53 UTC)
- Expired
- Aug 23, 2025, 7:09 PM EDT
- In force
- 76 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:00 PM EDT | FLASH FLOOD | 2 Wnw Valdosta Regional, GA | Signs put up near mile marker 14 southbound, blocking one lane briefly. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WGUS52 KTAE 232153
FFWTAE
GAC185-240100-
/O.NEW.KTAE.FF.W.0037.250823T2153Z-250824T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
553 PM EDT Sat Aug 23 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
South Central Lowndes County in south central Georgia...
* Until 900 PM EDT.
* At 553 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Park, Valdosta, I-75 At Exit 16, Dasher, I-75 At Exit 11,
Valdosta Regional Airport, Twin Lakes, I-75 At Exit 5 and
Clyattville.
The Valdosta Regional Airport recorded over 1.75 inches of rain in
20 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3064 8330 3081 8335 3084 8325 3069 8314
FLASH FLOOD...RADAR INDICATED
$$
DR1 follow-up statement
713 WGUS72 KTAE 232309 FFSTAE Flash Flood Statement National Weather Service Tallahassee FL 709 PM EDT Sat Aug 23 2025 GAC185-232319- /O.CAN.KTAE.FF.W.0037.000000T0000Z-250824T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lowndes GA- 709 PM EDT Sat Aug 23 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL LOWNDES COUNTY... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 1100 PM EDT for portions of south central and southwest Georgia. && LAT...LON 3064 8330 3081 8335 3084 8325 3069 8314 $$ DR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:15 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 23, 2:15 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Sat Aug 23 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 124 PM EDT Sat Aug 23 2025
Isolated showers and thunderstorms linger across parts of South GA
and the FL Big Bend tonight, but should be on a diminishing trend
from waning instability. Attention then shifts to fog potential
nearly areawide through sunrise, especially where the heaviest rains
end up falling. Guidance is insistent on development overnight into
early tomorrow morning, and hone in on AL/GA the most. This
possibility is accounted for in the point-and-click wx grids with
the mention of "patchy fog". Either way, expect thick cloud cover
thanks to the presence of a stubborn frontal boundary amidst a very
moist airmass. Low temperatures dip into the low 70s.
On Sunday, the quasi-stationary front sags a bit more south while
its parent mid-level shortwave pivots eastward. These shifting
features prompts the highest Precipitable Water, and subsequent axis
of precipitation to the Eastern FL Big Bend and offshore marine
zones. Expect maritime convection to flourish once again during the
morning hrs before giving way to inland development. It appears the
seabreeze will act as an additional focus for afternoon
showers/thunderstorms, along the I-10 corridor, capable of locally
heavy rain, gusty winds, and frequent lightning. Isolated flash
flooding would be the main threat with locations in the Suwannee
Valley under a Marginal Risk (level 1 of 4) for Excessive Rainfall
in the Day 2 WPC Outlook. High temperatures are forecast to be in
the upper 80s to about 90 degrees.
&&
.SHORT TERM AND LONG TERM...
(Sunday night through Friday)
Issued at 124 PM EDT Sat Aug 23 2025
A break to the recent summer heat will arrive this week.
Stationary boundary will remain draped from the Florida panhandle
northeast to southeast Georgia Sunday night into Monday. The
supporting mid level trough will be in the process of being
absorbed into the longer wave trough as it digs southeast.
Upstream, a cold front will push south through the Mid-South and
this feature is on the leading edge of cooler and drier air from a
1025mb surface high sliding south into the northern Plains. This
front will slide into the area Monday into Tuesday and overtake
the stationary boundary while moving south of the area Tuesday and
Wednesday. PWATs will fall below an inch at most locations north
of the eastern Big Bend and rain chances will follow suit, just
20-30% in the eastern Big Bend Tuesday and Wednesday. Of note,
rain chances were reduced 10-20% (mainly over the Gulf waters)
through late week as the model trends have been for drier air to
penetrate further south and NBM appears a little overdone on
chances. A secondary, reinforcing cold front will swing through
midweek as the surface high reaches the Ohio Valley and a wedge of
dry air gets entrenched towards the Gulf coast, further adding to
the notion to reduce rain chances.
Northerly flow will bring down drier air with dewpoints falling
into the mid 50s across the wiregrass to mid 60s in the eastern
Florida Big Bend. In turn, highs Tuesday through Friday will be
low to mid 80s in southeast Alabama and adjacent southwest Georgia
to around 90 degrees near the coast.
&&
.AVIATION...
(18Z TAFS)
Issued at 124 PM EDT Sat Aug 23 2025
Flight restrictions from thunderstorms is the main concern thru
early evening. All TAF sites have either prevailing VCTS or TEMPO
for TSRA to acct. The focus shifts to low stratus spreading from
NE to SW. Guidance is adamant that IFR or lower cigs develop at
ABY/VLD/DHN and perhaps into TLH in addition to some patchy fog.
There are even some indications of flirting with airport minimums
north of the FL state line. Conditions are fcst to slowly improve
with MVFR likely sticking around until tmrw aftn.
&&
.MARINE...
Issued at 124 PM EDT Sat Aug 23 2025
A stationary boundary will hang around the area this weekend into
Monday bringing showers and thunderstorms to the Gulf waters while
keeping winds fairly light and from the west to northwest. As a
cold front moves through later Monday into Tuesday, winds will
clock around out of the northwest to northeast and become moderate
at times over the open Gulf waters. Cautionary- level winds
cannot be ruled out over the western waters by Tuesday and
Wednesday with seas building to 2 to 3 feet. Rain chances decrease
for mid-week over the waters. Winds and seas slowly decrease
heading towards the end of the work week.
&&
.FIRE WEATHER...
Issued at 124 PM EDT Sat Aug 23 2025
Patchy fog is possible nearly areawide tomorrow morning. Rainfall
axis shifts mainly to the seabreeze zone towards the
I-10 corridor Sunday afternoon as the front responsible for
wetting rains the past couple days sags southward. Pockets of low
dispersions briefly overtake parts of SW GA.
A dry post-frontal airmass with building high pressure and
northerly winds effectively shuts down convection Monday-Tuesday.
Exceptions are along the immediate coast into the Eastern FL Big
Bend where seabreeze convergence is expected. High dispersions
appears to encroach on the Wiregrass Region on Monday thanks, in
part to 6000+ ft mixing heights. Relative humidity is forecast to
bottom out in the 40s by Tuesday!
&&
.HYDROLOGY...
Issued at 124 PM EDT Sat Aug 23 2025
Flood watch remains for southwest Georgia counties from Grady
County north to Lee County and points eastward through 11PM ET.
A stationary boundary will remain draped through the area until
Monday when a stronger cold front will overtake this front while
pushing south of the region. Much drier air will filter into the
region beginning Tuesday with little rainfall expected through
late week.
Until then, flash flood guidance values have diminished to about
2 to 2.5 inches within 1 hour or around 3 to 4 inches within 3
hours across the Alabama and Georgia Counties. with 3 to 3.5
inches within an hour across the Florida counties. Latest CAMs
show activity through the Florida counties now through the
afternoon with additional convection increasing through much of
southwest Georgia in the flood watch. Storms will slowly diminish
heading into the overnight hours. Therefore the risk for flooding
is now through late evening with efficient and slow moving
thunderstorms.
With the heavy rainfall over our Georgia counties the last couple
days, some of the rivers are beginning to rise. Namely, this is the
upper Ochlockonee River near Thomasville and the Withlacoochee River
above Valdosta. Both of these are forecast to rise into action
stage, but chances for minor flooding are very low. Farther north,
many of the Georgia rivers can take the extra rainfall and remain
below flood stage. However, some of the smaller creeks and streams
could reach bankfull should heavy rainfall fall over the smaller
basins.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 89 72 91 / 40 40 10 30
Panama City 75 89 75 91 / 40 20 20 20
Dothan 72 87 70 90 / 10 10 10 10
Albany 72 86 71 90 / 30 20 10 10
Valdosta 72 86 71 91 / 40 20 10 20
Cross City 74 87 73 92 / 40 50 30 40
Apalachicola 76 88 76 89 / 40 40 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch until 11 PM EDT this evening for GAZ125>131-145>148-
157>161.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...IG3
MARINE...Scholl
FIRE WEATHER...IG3
HYDROLOGY...SchollIn the hours before
Special weather statement, Aug 23, 2:17 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
217 PM EDT Sat Aug 23 2025
FLZ018-027>029-118-127-128-231900-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Lafayette FL-
217 PM EDT Sat Aug 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAFAYETTE...
SOUTHEASTERN WAKULLA...SOUTHWESTERN JEFFERSON AND NORTHERN TAYLOR
COUNTIES THROUGH 300 PM EDT...
At 217 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to near Perry to 18 miles
east of Woodville to near St. Marks to 7 miles southwest of
Crawfordville. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, St. Marks, Perry, Crawfordville, Sopchoppy, Newport, Pinland,
Hells Half Acre, Buckville, Cabbage Grove, Panacea, Scanlon, Medart,
Buckhorn, Foley, Perry-Foley Airport, San Pedro Junction, Liveoak
Island, Hampton Springs, and Goose Pasture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 8309 2998 8396 3003 8408 3001 8422
2996 8424 2996 8430 3002 8449 3018 8451
3026 8346 3026 8326 3011 8323 3010 8313
TIME...MOT...LOC 1817Z 292DEG 31KT 3018 8324 3006 8359 3018 8393 3017
8416 3012 8445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESEThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:01 PM EDT | Areal Flood Advisory | TAE | Berrien, Colquitt, Cook, Mitchell, Tift, Worth | 3 hr |
| Aug 22, 8:24 PM EDT | Flash Flood Warning | TAE | Colquitt, Mitchell, Worth | 2 hr |
| Aug 22, 8:48 PM EDT | Areal Flood Advisory | TAE | Baker, Dougherty, Mitchell, Worth | 3 hr |
| Aug 22, 9:07 PM EDT | Flash Flood Warning | TAE | Dougherty, Mitchell | 109 min |
| Aug 22, 9:21 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 3 hr |
| Aug 22, 9:30 PM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 3 hr |
| Aug 22, 10:10 PM EDT | Areal Flood Advisory | TAE | Worth | 2 hr |
| Aug 23, 4:55 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 3 hr |
| Aug 23, 5:56 PM EDT | Areal Flood Advisory | TAE | Berrien, Irwin, Tift | 3 hr |
| Aug 23, 6:31 PM EDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Lowndes | 3 hr |
| Aug 23, 7:04 PM EDT | Flash Flood Warning | TAE | Brooks, Colquitt, Cook, Lowndes | 56 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.